Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 219, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Sep 8, 2012, 2:11 PM EDT for 10 counties in Pennsylvania. It was in force for 94 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 8, 2012, 2:11 PM EDT (18:11 UTC)
- Expired
- Sep 8, 2012, 3:45 PM EDT
- In force
- 94 min
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
Counties Columbia County, PA, Dauphin County, PA, Lebanon County, PA, Lycoming County, PA, Montour County, PA, Northumberland County, PA, Schuylkill County, PA, Snyder County, PA, Sullivan County, PA, York County, PA
The radar
The State College radar (KCCX), 136 km from the middle of the area, began a volume at 18:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 8, 12:15 PM EDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 6.2 hours before the alert went out and 231 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 252 J/kg
- Mixed-layer CIN
- -81 J/kg
- Mixed-layer LCL
- 638 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 150 m²/s²
- 0-3 km storm-relative helicity
- 140 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
291
WUUS51 KCTP 081811
SVRCTP
PAC037-043-075-081-093-097-107-109-113-133-081945-
/O.NEW.KCTP.SV.W.0219.120908T1811Z-120908T1945Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
211 PM EDT SAT SEP 8 2012
THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
COLUMBIA COUNTY IN CENTRAL PENNSYLVANIA...
DAUPHIN COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
LEBANON COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
MONTOUR COUNTY IN CENTRAL PENNSYLVANIA...
SCHUYLKILL COUNTY IN CENTRAL PENNSYLVANIA...
EASTERN SNYDER COUNTY IN CENTRAL PENNSYLVANIA...
EASTERN SULLIVAN COUNTY IN NORTH CENTRAL PENNSYLVANIA...
NORTH CENTRAL YORK COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
NORTHUMBERLAND COUNTY IN CENTRAL PENNSYLVANIA...
SOUTHEASTERN LYCOMING COUNTY IN NORTH CENTRAL PENNSYLVANIA...
* UNTIL 345 PM EDT
* AT 204 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS. THESE SEVERE STORMS EXTENDED FROM
FORKSVILLE TO PICTURE ROCKS TO MIDDLEBURG TO NEWVILLE...MOVING EAST
AT 40 MPH. THESE STORMS ARE CAPABLE OF PRODUCING DAMAGING WINDS
IN EXCESS OF 60 MPH. ADDITIONAL STRONG TO POTENTIALLY SEVERE
THUNDERSTORMS WILL BE FORMING AND MOVING NORTHEAST AHEAD OF THIS
LINE.
* LOCATIONS IN THE WARNING INCLUDE...
SELINSGROVE AND HUMMELS WHARF...
LAIRDSVILLE AND MUNCY VALLEY...
RESLER...
BIGGERTOWN AND JERSEYTOWN...
TREVORTON AND HARRISBURG...
FERNDALE AND RICKETTS GLEN STATE PARK...
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 242 AND 257...I-78 BETWEEN
MILE MARKERS 0 AND 8...I-80 BETWEEN MILE MARKERS 213 AND 247...I-81
BETWEEN MILE MARKERS 67 AND 139...I-83 BETWEEN MILE MARKERS 33 AND
50...I-283.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION AT SEVERAL LOCATIONS
WITHIN THIS LINE OF SEVERE THUNDERSTORM. WHILE NOT IMMEDIATELY
LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT
QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH
AS A BASEMENT OR SMALL INTERIOR ROOM ON THE LOWEST FLOOR.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.
&&
LAT...LON 4073 7575 4064 7598 4057 7601 4049 7643
4034 7619 4012 7688 4023 7686 4068 7692
4089 7687 4089 7682 4092 7686 4106 7682
4157 7649 4155 7624 4153 7621 4121 7632
4114 7627 4114 7622 4096 7621 4091 7599
TIME...MOT...LOC 1808Z 268DEG 33KT 4153 7658 4132 7675
4081 7696 4017 7727
$$
FORECASTER: LAMBERT1 follow-up statement
916
WWUS51 KCTP 081843
SVSCTP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
243 PM EDT SAT SEP 8 2012
PAC043-081-093-109-133-081853-
/O.CAN.KCTP.SV.W.0219.000000T0000Z-120908T1945Z/
DAUPHIN PA-MONTOUR PA-SNYDER PA-YORK PA-LYCOMING PA-
243 PM EDT SAT SEP 8 2012
...THE SEVERE THUNDERSTORM WARNING FOR LYCOMING...YORK...SNYDER...
MONTOUR AND DAUPHIN COUNTIES IS CANCELLED...
THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS MOVED OUT
OF THE AREA...THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.
LAT...LON 4064 7598 4057 7601 4049 7643 4034 7619
4024 7649 4056 7651 4080 7647 4124 7649
4127 7645 4129 7649 4157 7649 4153 7621
4121 7632 4114 7627 4114 7622 4099 7623
4096 7621 4091 7599 4073 7575
TIME...MOT...LOC 1843Z 268DEG 33KT 4157 7639 4138 7635
4085 7631 4063 7635 4029 7630
$$
PAC037-075-097-107-113-081945-
/O.CON.KCTP.SV.W.0219.000000T0000Z-120908T1945Z/
COLUMBIA PA-LEBANON PA-SCHUYLKILL PA-SULLIVAN PA-NORTHUMBERLAND PA-
243 PM EDT SAT SEP 8 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM EDT
FOR NORTHUMBERLAND...SULLIVAN...SCHUYLKILL...LEBANON AND COLUMBIA
COUNTIES...
AT 239 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM DUSHORE TO RICKETTS GLEN STATE PARK TO CENTRALIA TO
TREMONT TO LEBANON...MOVING EAST AT 40 MPH.
LOCATIONS IN THE WARNING INCLUDE...
SCOTCH VALLEY AND BERWICK...
SUMMIT STATION AND ST. CLAIR...
SHEPPTON AND NEW PHILADELPHIA...
TUSCARORA AND ORWIGSBURG...
NEW RINGGOLD AND MCADOO...
TAMAQUA AND COALDALE...
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-78 BETWEEN MILE MARKERS 2 AND 8...I-80 BETWEEN MILE MARKERS 233 AND
246...I-81 BETWEEN MILE MARKERS 95 AND 139.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.
&&
LAT...LON 4064 7598 4057 7601 4049 7643 4034 7619
4024 7649 4056 7651 4080 7647 4124 7649
4127 7645 4129 7649 4157 7649 4153 7621
4121 7632 4114 7627 4114 7622 4099 7623
4096 7621 4091 7599 4073 7575
TIME...MOT...LOC 1843Z 268DEG 33KT 4157 7639 4138 7635
4085 7631 4063 7635 4029 7630
$$
FORECASTER: LAMBERTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 8, 9:25 AM EDT, 4 hours 46 minutes earlier.
Area forecast discussion, Sep 8, 9:25 AM EDT, 4 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 925 AM EDT SAT SEP 8 2012 .SYNOPSIS... A STRONG COLD FRONT WITH GUSTY WINDS AHEAD OF IT AND BEHIND IT WILL RUSH THROUGH THE REGION TODAY. THERE IS AN ELEVATED THREAT OF SEVERE WEATHER IN THE FORM OF DAMAGING THUNDERSTORM WIND GUSTS ESPECIALLY ACROSS MUCH OF CENTRAL PA...BUT MAINLY FOR THE EASTERN HALF OF THE STATE. THERE IS A LOW THREAT OF TORNADOES IN THE EAST AS WELL. A MODIFIED CANADIAN HIGH PRESSURE SYSTEM WILL BUILD INTO THE AREA BEHIND THE FRONT...WITH A BRIEF TASTE OF FALL ARRIVING EARLY NEXT WEEK. && .NEAR TERM /THROUGH TONIGHT/... A WEAKENING PREFRONTAL TROUGH IS WEAKENING AS IT MOVES INTO THE LITTLE RIDGE OVERHEAD. THE FRONT ITSELF SEEMS TO BE INTO FAR NWRN WARREN COUNTY AT 13Z...AND WILL MOST LIKELY SPELL THE END OF ANY SEVER THREAT FOR THE FAR WRN PORTION OF THE AREA AS DESTABILIZATION IN THE HUMID AIR IS GOING TO BE ALMOST IMPOSSIBLE THERE. SPC MESO DISC ALREADY OUT ALONG WITH PWO...QUITE UNUSUAL FOR PA...BUT IT HAS ALL THE FORECAST PARAMETERS FOR AN UNUSUALLY STRONG/WIDESPREAD EVENT FOR THE ERN HALF/THIRD OF THE AREA. MOIST SOUTHERLY FLOW AHEAD OF THE FRONT AND A STRONG LLJ SHOULD CREATE THE LARGE THREAT OF ORGANIZED THUNDER AND SEVERE WX. GUIDANCE SHOWS 40-60KT OF SOUTHERLY FLOW AT 850 BY 18Z SAT...SOME 3-5 STD DEV ABOVE NORMAL. HIGHS WILL BE SIGNIFICANTLY COOLER THAN THE LAST SEVERAL DAYS OVER ALL BUT THE SERN PART OF THE AREA WHERE THE MOST SUN WILL HELP BOOST MAX TEMPS INTO THE MID 80S ONCE AGAIN. SEASONABLY STRONG/DEEP SFC LOW /-3 TO -4SD MSLP/ WILL LIFT NWD FM THE ST. LAWRENCE VALLEY ACRS SRN QUEBEC TONIGHT. MDLS ARE IN GOOD AGREEMENT IN SHIFTING CONVECTIVELY ENHANCED FRONTAL RAINS OUT OF THE FAR SERN CWA BEFORE 03Z. MID-LVL DRY SLOT ALONG WITH ARRIVAL OF BLW NORMAL PWATS BEHIND THE WELL-DEFINED COLD FRONT SHOULD DRY THINGS OUT ACRS MOST OF THE AREA AFT MIDNIGHT. LOW CLOUDS SHOULD MOVE INTO THE NW AFTER SOME CLEARING TONIGHT. && .SHORT TERM /SUNDAY/... SECONDARY UPPER TROF DROPPING FROM THE UPPER MIDWEST ACROSS THE LOWER GREAT LAKES FROM NORTHWESTERLY FLOW SHOULD PRODUCE SC TATTERED LAKE/TERRAIN ENHANCED SHOWER ACTIVITY ON SUNDAY MAINLY OVR THE WRN PA MTNS. DRIER PWATS AND WEAKER INSTABILITY WILL LIMIT ANY CONVECTION...AS WELL AS REDUCED DIURNAL HEATING. ANY PRECIPITATION WILL CEASE AS THE TROF AXIS SHIFTS EAST. && .LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/... MOST OF THE COMING WEEK WILL BE DOMINATED BY DRY WEATHER THANKS TO A SPRAWLING/ANOMALOUS RIDGE BUILDING EASTWARD ACROSS THE REGION FROM THE MIDWEST. THIS FEATURE WILL PROVIDE FAIR AND DRY WEATHER THROUGH WED. AFTER A BRIEF TASTE OF FALL ON SUN AND MON...RISING H5 HEIGHTS SHOULD ALSO ALLOW FOR A GRADUAL MODERATION IN TEMPERATURES/HUMIDITY LEVELS. LATEST MEDIUM RANGE MODELS STILL SHOW A WEAK TROF PASSAGE BY LATE IN THE WEEK...WITH MINIMAL PRECIPITATION WITH THE GULF REMAINING CLOSED. HIGH PRESSURE RETURNS FOR NEXT WEEKEND...CONTINUING A STELLAR STRETCH OF WEATHER. && .AVIATION /13Z SATURDAY THROUGH WEDNESDAY/... THE INITIAL SHOT OF CONVECTION HAS FALLEN APART OVER MOST OF THE AREA. REDUCTIONS OF VSBYS AND CIGS TO MVFR ARE ALREADY OCCURRING IN THE WEST AND WILL CONTINUE THERE UNTIL LATE MORNING WHEN CLEARING SHOULD ARRIVE BEHIND THE COLD FRONT WHICH APPEARS TO BE ON KBFD DOORSTEP ATTM. EXPECT THE STRONGER CONVECTION TO ARRIVE AT FROPA BETWEEN 18-21Z. THIS STRONG COLD FRONT WILL SWEEP THROUGH...WITH STRONG GUSTY WINDS ASSOCIATED WITH A LLJ. VFR WILL DIMINISH QUICKLY TO MVFR/IFR FROM 18Z TO 22Z AS THE COLD FRONT PASSES WITH SEVERAL HOURS OF REDUCED CONDITIONS. THUNDER MAY LAST THROUGH 00Z IN KLNS...AND LOW CLOUDS SHOULD RE-ENTER THE NWRN THIRD OF THE AREA FOR LATE THIS EVENING AND TONIGHT. OUTLOOK... SUN...MVFR EARLY...IMPROVING DURING THE DAY...POSSIBLE AFTN TSRA ALONG NY BORDER. MON-WED...NO SIG WX. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...DANGELO NEAR TERM...DANGELO SHORT TERM...LA CORTE LONG TERM...DEVOIR/STEINBUGL AVIATION...DANGELO/LAMBERT/CERU
Hazardous weather outlook, Sep 8, 2:08 PM EDT, 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 208 PM EDT SAT SEP 8 2012 PAZ004>006-010>012-017>019-024>027-033>037-045-091815- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-SOUTHERN CLINTON- 208 PM EDT SAT SEP 8 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY DAMAGE THAT OCCURRED EARLIER TODAY. PAZ028-041-042-046-049>053-056>059-063>066-091815- JUNIATA-NORTHERN LYCOMING-SULLIVAN-SOUTHERN LYCOMING-UNION-SNYDER- MONTOUR-NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON- CUMBERLAND-ADAMS-YORK-LANCASTER- 208 PM EDT SAT SEP 8 2012 ...SEVERE THUNDERSTORM WATCH 636 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER EXPECTED. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. DANGELO
In the hours before
Special weather statement, Sep 8, 10:11 AM EDT, 4 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1011 AM EDT SAT SEP 8 2012
PAZ004-005-010-081515-
ELK PA-MCKEAN PA-WARREN PA-
1011 AM EDT SAT SEP 8 2012
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EASTERN WARREN...MCKEAN
AND WESTERN ELK COUNTIES...
AT 1007 AM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 12
MILES NORTHWEST OF LIMESTONE TO 6 MILES WEST OF LYNCH TO 18 MILES
WEST OF FREEPORT...MOVING EAST AT 30 MPH.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS. THESE STORMS
WILL AFFECT LUDLOW...WETMORE...AND MARSHBURG...JAMES CITY...
WESTLINE...LEWIS RUN...AND KANE...MOUNT JEWETT...WILCOX AND REW.
THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6...ROUTE 219...
STATE ROAD 46...STATE ROAD 59...STATE ROAD 66...STATE ROAD 120...
STATE ROAD 255...STATE ROAD 446.
LAT...LON 4200 7821 4189 7821 4162 7839 4162 7842
4158 7842 4125 7874 4137 7897 4135 7902
4134 7910 4142 7910 4143 7907 4145 7907
4145 7897 4162 7896 4163 7923 4201 7898
FORECASTER: LA CORTESpecial weather statement, Sep 8, 11:07 AM EDT, 3 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1107 AM EDT SAT SEP 8 2012
PAZ005-006-010-011-017-024-081600-
CAMBRIA PA-CAMERON PA-CLEARFIELD PA-ELK PA-MCKEAN PA-POTTER PA-
1107 AM EDT SAT SEP 8 2012
...A LINE OF STRONG SHOWERS AND THUNDERSTORMS WILL AFFECT
CAMERON...EASTERN MCKEAN...ELK...NORTH CENTRAL CAMBRIA...POTTER AND
WESTERN CLEARFIELD COUNTIES...
AT 1101 AM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
RICHBURG TO KINZUA BRIDGE STATE PARK TO ORCHARD HILLS...MOVING EAST
AT 30 MPH.
WIND GUSTS TO 50 MPH AND HEAVY RAIN ARE POSSIBLE WITH THESE STORMS.
THE RAIN WILL CAUSE WATER TO POND ON ROADS AND FILL POOR DRAINAGE
AREAS...AS WELL AS CAUSE RAPID RISES ON SMALL STREAMS AND CREEKS.
THESE STORMS WILL AFFECT BROCKPORT...ST. MARYS...ROULETTE...MEDIX
RUN AND BURNSIDE.
THIS WILL IMPACT I-80 BETWEEN MILE MARKERS 97 AND 120.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6...ROUTE
119...ROUTE 219...ROUTE 322...STATE ROAD 46...STATE ROAD 59...STATE
ROAD 120...STATE ROAD 153...STATE ROAD 255...STATE ROAD 446...STATE
ROAD 449.
LAT...LON 4190 7761 4168 7778 4059 7879 4059 7888
4072 7881 4113 7881 4122 7872 4135 7893
4201 7838 4201 7761
FORECASTER: LA CORTESpecial weather statement, Sep 8, 11:44 AM EDT, 2 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1144 AM EDT SAT SEP 8 2012
PAZ017>019-024>026-033-034-081645-
BEDFORD PA-BLAIR PA-CAMBRIA PA-CLEARFIELD PA-HUNTINGDON PA-
NORTHERN CENTRE PA-SOMERSET PA-SOUTHERN CENTRE PA-
1144 AM EDT SAT SEP 8 2012
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT BEDFORD...BLAIR...
CAMBRIA...NORTHWESTERN HUNTINGDON...SOMERSET...SOUTHERN CLEARFIELD
AND SOUTHWESTERN CENTRE COUNTIES...
AT 1143 AM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
MAHAFFEY TO NORTHERN CAMBRIA TO ARMAGH TO LAUREL MOUNTAIN TO 8 MILES
NORTHWEST OF BRUCETON MILLS...MOVING EAST AT 40 MPH.
WIND GUSTS TO 50 MPH AND HEAVY RAIN ARE POSSIBLE WITH THESE STORMS.
THE RAIN WILL CAUSE WATER TO POND ON ROADS AND FILL POOR DRAINAGE
AREAS...AS WELL AS CAUSE RAPID RISES ON SMALL STREAMS AND CREEKS.
THESE STORMS WILL AFFECT LUMBER CITY...GRAMPIAN...VINTONDALE...AND
BELSANO...CURWENSVILLE...GLEN HOPE...WESTMONT...AND VINCO...JEFFRIES
AND WALLACETON.
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 100 AND 153...I-99 BETWEEN
MILE MARKERS 0 AND 83.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...THE JOHNSTOWN
EXPRESSWAY...ROUTE 22...ROUTE 30...ROUTE 40...ROUTE 219...ROUTE
220...ALTERNATE ROUTE 220...ROUTE 322...ROUTE 422...STATE ROAD 26...
STATE ROAD 45...STATE ROAD 56...STATE ROAD 350...STATE ROAD 453.
LAT...LON 3971 7939 3973 7941 3981 7937 3985 7942
3990 7941 4009 7926 4013 7918 4036 7900
4072 7881 4095 7881 4101 7878 4091 7770
4041 7803 4008 7832 3972 7872
FORECASTER: LA CORTELocal storm report, Sep 8, 12:07 PM EDT, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1207 PM EDT SAT SEP 08 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 AM TSTM WND DMG DUBOIS 41.12N 78.76W
09/08/2012 CLEARFIELD PA PUBLIC
TREES AND POWER LINES DOWN. SHINGLES OFF ROOFS. CALLER
ALSO REPORTED FUNNEL CLOUD.
&&
EVENT NUMBER CTP1200427
COLBERTLocal storm report, Sep 8, 12:49 PM EDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1249 PM EDT SAT SEP 08 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1225 PM TSTM WND DMG 10 SE MANSFIELD 41.70N 76.94W
09/08/2012 TIOGA PA 911 CALL CENTER
TREES DOWN
&&
EVENT NUMBER CTP1200428
COLBERTLocal storm report, Sep 8, 1:57 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE STATE COLLEGE PA
157 PM EDT SAT SEP 08 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 AM TSTM WND DMG DUBOIS 41.12N 78.76W
09/08/2012 CLEARFIELD PA PUBLIC
TREES AND POWER LINES DOWN. SHINGLES OFF ROOFS. CALLER
ALSO REPORTED FUNNEL CLOUD.
1145 AM TSTM WND DMG 6 NNE COUDERSPORT 41.85N 77.97W
09/08/2012 POTTER PA 911 CALL CENTER
TREES DOWN IN HEBRON TOWNSHIP
1150 AM TSTM WND DMG 8 SE COUDERSPORT 41.70N 77.91W
09/08/2012 POTTER PA 911 CALL CENTER
TREES DOWN IN SUMMIT TOWNSHIP
1200 PM TSTM WND DMG 3 NNW JOHNSTOWN 40.37N 78.94W
09/08/2012 CAMBRIA PA 911 CALL CENTER
TREES DOWN IN WEST TAYLOR TOWNSHIP
1200 PM TSTM WND DMG GRAMPIAN 40.96N 78.61W
09/08/2012 CLEARFIELD PA 911 CALL CENTER
TREE DOWN
1205 PM TSTM WND DMG 14 NE SOMERSET 40.15N 78.89W
09/08/2012 SOMERSET PA 911 CALL CENTER
TREES DOWN ON MONUMENT ROAD
1235 PM TSTM WND DMG TYRONE 40.68N 78.25W
09/08/2012 BLAIR PA 911 CALL CENTER
WIRES DOWN
&&
EVENT NUMBER CTP1200427 CTP1200428 CTP1200429 CTP1200430 CTP1200431
CTP1200432 CTP1200433
COLBERTThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 7, 9:01 PM EDT | Special Weather Statement | CTP | Mifflin | 44 min |
| Sep 8, 7:25 AM EDT | Special Weather Statement | CTP | Elk | 35 min |
| Sep 8, 10:11 AM EDT | Special Weather Statement | CTP | Elk, McKean | 64 min |
| Sep 8, 11:07 AM EDT | Special Weather Statement | CTP | Cameron, Clearfield, Elk, Potter | 53 min |
| Sep 8, 11:44 AM EDT | Special Weather Statement | CTP | Bedford, Blair, Cambria, Centre, Somerset | 61 min |
| Sep 8, 11:49 AM EDT | Severe Thunderstorm Warning | CTP | Cameron, Clearfield, Clinton, Elk, Potter, Tioga | 56 min |
| Sep 8, 11:57 AM EDT | Severe Thunderstorm Warning | CTP | Bedford, Blair, Cambria, Centre, Clearfield, Huntingdon and 1 more | 63 min |
| Sep 8, 12:32 PM EDT | Severe Thunderstorm Warning | CTP | Cameron, Centre, Clearfield, Clinton, Lycoming, Potter and 1 more | 58 min |
| Sep 8, 12:55 PM EDT | Severe Thunderstorm Warning | CTP | Bedford, Blair, Centre, Cumberland, Franklin, Fulton and 6 more | 65 min |
| Sep 8, 1:09 PM EDT | Severe Thunderstorm Warning | CTP | Adams, Franklin, York | 51 min |
| Sep 8, 1:29 PM EDT | Severe Thunderstorm Warning | CTP | Centre, Clinton, Huntingdon, Juniata, Lycoming, Mifflin and 5 more | 61 min |
| Sep 8, 1:43 PM EDT | Severe Thunderstorm Warning | CTP | Adams, Cumberland, Dauphin, Franklin, Juniata, Northumberland and 3 more | 62 min |
| Sep 8, 1:55 PM EDT | Severe Thunderstorm Warning | CTP | Dauphin, Lancaster, Lebanon, York | 65 min |
| Sep 8, 2:46 PM EDT | Areal Flood Advisory | CTP | Lancaster, Lebanon, Schuylkill, York | 3 hr |
| Sep 8, 3:10 PM EDT | Severe Thunderstorm Warning | CTP | Lancaster, York | 35 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.